MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-26
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes Angina (1710); Thrombosis/Thrombus (4440)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional 3x28mm xience skypoint device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending (lad) artery that presented with non-st elevated myocardial infarction and hypotension.The first (3x28mm) and second (3x18mm) skypoint stents were implanted without issue.The 3rd (2.5x18mm) skypoint was advanced to the diagonal artery (dx) and implanted without issue.However, after implanting the 3rd (2.5x18mm) skypoint in the dx, it was then noted that there was a perforation caused by the first (3x28mm) skypoint stent in the lad.A 2.8x26mm rx graftmaster (gm) stent was decided to be used to treat the perforation.The gm stent was advanced but failed to cross initially due to the flared stent struts of the implanted (2.5x18mm) skypoint in the dx, but ultimately crossed in a second attempt (gm stent was removed and reinserted).Once the gm stent was implanted, the perforation was sealed successfully.But then there was acute thrombus that presented in the gm stent.Patient experienced chest pain.The thrombus was treated with 2 additional (2.5x12mm and 3x12mm) skypoint stents and medication for the chest pain.Patient was fine afterwards, there were no other issues presented.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the device failed to cross the lesion and was removed from the anatomy, then the same rx graftmaster was reinserted.It should be noted that the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use (ifu) states: an unexpanded stent graft should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent graft may be damaged when retracting the undeployed stent graft back into the guiding catheter.The reported patient effect of thrombosis is listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), as a known patient effect that may be associated with use of a coronary stent in native coronary arteries.The reported difficult to advance/position and subsequent treatments appear to be related to the operational context of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15636349
Report Number2024168-2022-10844
Device Sequence Number11444212
Product Code MAF
UDI-Device Identifier08717648176364
UDI-Public08717648176364
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1012580-26
Device Catalogue Number1012580-26
Device Lot Number1052541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X18MM XIENCE SKYPOINT; 3X18MM XIENCE SKYPOINT; 3X28MM XIENCE SKYPOINT; WHISPER WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight75 KG